Advertisement

loader

Talk

Advanced search

Need to 'fess up and vent

(10 Posts)
aaaaaaaaaaaaaaa Sun 05-Oct-08 09:28:17

Hi all,
Name change for obvious reasons.
I'm in a bit of a state as I type, having just lost the plot with DS, smacking him hard enough on the leg to leave a mark. What did he do? Jump on the sofa for the umpteenth time! Big deal!
The reason I lost my rag is that I'm suffering from extreme PMDD right now - and evil form of PMT that sends my aggression and rage levels sky-high. I take Prozac to control it but the problems seem to be creeping back.
Everything the kids do annoys me, I seem incapable of reason or tolerance, and the smallest incidents escalate out of control.
When I get really bad, such as now, I just want to crawl back in bed or lock myself in the toilet till it goes away. I don't even like my kids touching me - how terrible is that?
PMDD is awful - its like the 'red mist' comes down and I'm spoiling for a fight. DH can't help or he gets in the neck, too. He's on late shift today so can't help with the kids and I'm dreading getting through the day.
I don't want my kids to see me as the woman who screamed at them all the time. Once the rage clears the guilt begins.
Am thinking of going to the doctor on Monday to see what he can do, but I really don't want to increase my dose of anti-depressants and end up some zombie. Only tried ADs as a last resort and they did work for ages, but now they seem to be failing me I'm at my wits end.
Any help/suggestions/ support?

edam Sun 05-Oct-08 09:35:42

I sympathise - you clearly are a good mother otherwise you wouldn't feel guilty and wouldn't have tried to get help.

DO see the doc and explain exactly what you've said here. Maybe Prozac isn't the answer right now and another anti-d might help or a different dose or, since it's hormonal, a particular brand of contraceptive pill? Or some therapy or something. But do get help and don't dismiss anti-ds out of hand.

edam Sun 05-Oct-08 09:36:12

Seems inappropriate given the content of your post but when I saw your name I thought 'ooh, that's brilliant'!

Shitehawk Sun 05-Oct-08 09:43:06

Increasing the dose of the ad won't leave you like some zombie. If you need a little more for them to be effective then you need a little more - sometimes it takes a long while to get the dose right, sometimes they need a bit of fine-tuning once you've been taking them for a while. They will only increase the dose little by littie, so doing so won't change their effect on you other than to (hopefully) improve your PMDD - you might have a few of the initial side effects for a few days once you start with an increased dose but that should be all.

As edam says, there may be other ways of managing the condition which the GP can suggest - maybe instead of the ads, maybe in conjunction with them. So go and ask for help. Try an increased dose of the ads if they are suggested; if you don't like the result then decrease the dose again. But do go and see if there's anything else the GP can do. Even just talking about it and knowing you're trying to do something can help, in some small way.

terramum Sun 05-Oct-08 12:07:56

Please see your GP again. It may be that you need a higher dose or a different AD. I had my sertraline dose increased a few months ago as I was still getting the 'red mist'. A few of the side effects that I had when I first started taking it re-appeared...but only temporarily and now I feel almost like me....I have some other anxiety issues that I need to sort out...but the PMDD/PMS stuff is much much better. I'm seeing my GP every 4 weeks and that helps as well as I can go & have a chat about how I am feeling..and she gives me little goals to work toward to help me get my self confidence back.

You probably need a higher dose and a different AD. In my experience Prozac isn't that effective. I'm currently on 20mg of Citlopram and they keep me afloat without I would literally be a complete an utter recluse. With them I'm not a zombie I'm the person I was before the terrible PND set in. I don't care how long I'm on them or how high they are just that they work.

You're not a bad mummy as you obviously love your kids or you wouldn't be writing this thread or feeling guilty. You must see your GP tomorrow if possible and explain to him exactly what you've said in your OP. Good luck and I know they're frowned upon but havesome ((((hugs)))) too.

aaaaaaaaaaaaaaa Sun 05-Oct-08 16:45:52

Thanks everyone for your sympathy and advice.
Its just occured to me that I'd forgoten that I ran out of my Prozac and couldn't get another prescription for four days last week - bang in the dangerous middle of my cycle.
Can't help wondering if this is linked with my abnormally bad reactions this month.
What d'ya reckon?

Janni Sun 05-Oct-08 17:20:40

I think you need to explain to the GP exactly what you've said on here for him/her to get a true picture of how out of control you feel at these times. It is scary to feel like that - for you and for your family.

Shitehawk Sun 05-Oct-08 18:27:10

Running out of your ads wouldn't have helped. When I was withdrawing slowly from mine I was the troll-bitch from hell, so I can imagine that coming off them quickly because you ran out would do that, too.

Maybe it's worth you giving them another cycle to see if you're better next month.

As an aside, if you run out of them again you can take your most recently-dated empty packet to the chemist and they will dispense you an emergency supply until you can get to the GP for a new prescription.

aaaaaaaaaaaaaaa Mon 27-Oct-08 06:21:09

Hi everyone, back again.
Thanks for the support.
Was just wondering if it might help if I also changed the time I took my prozac. Currently I take it last thing at night - would it be better to take it in the morning do you think?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now